Idaho, 2013Heat in Idaho, June 18, 2013
June 18, 2013 · NWS PIH · 1 event in 1 county or zone
A 21 month old girl was left in an automobile on June 18th and led to an accidental death due to heat related causes.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 21 month old girl was left in an automobile on June 18th and led to an accidental death due to heat related causes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 18, 12:54 PM MST, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 18, 12:54 PM MST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
154 PM MDT TUE JUN 18 2013
...DISCUSSION...A DEEP UPPER LOW WILL MOVE INTO THE PAC NW TONIGHT
AND BRING A SIGNIFICANT CHANGE TO THE FCST AREA WED THRU FRI.
SHOWERS AND A FEW TSTMS WILL DEVELOP THIS AFTN OVER THE CENTRAL
MTNS AND BECOME MORE WIDESPREAD OVERNIGHT. A COLD FRONT IS
EXPECTED TO PASS THRU EASTEREN ID BY LATE WED MORN. THIS WILL
BRING IN MUCH COOLER AIR ALONG WITH STRONG WINDS FOR WED AFTN AND
EVE. NAM GUIDANCE PUSHES WINDS INTO THE ADVISORY LEVEL...WHILE THE
GFS FALLS SHORT. BASED ON THE STRENGTH OF THE UPPER WINDS AND THE
COLD ADVECTION...WILL GO AHEAD WITH A WIND ADVISORY FOR THE MID
AND UPPER SNAKE PLAIN.
SHOWERS AND TSTMS WILL CONTINUE OVER THE NORTHERN MTNS INTO WED
EVE. PRECIP AMOUNTS MAY BE HIGH ENOUGH TO CAUSE SOME PROBLEMS IN
THE BURN AREAS IN NORTHERN CUSTER CO. ISOLD SHOWERS AND TSTMS MAY
POP UP WED AFTN/EVE OVER THE SOUTHERN HIGHLANDS. AT THIS TIME...
IT LOOKS LIKE THE SNAKE PLAIN/EASTERN MAGIC VALLEY WILL REMAIN
DRY. PRECIP WILL TAPER OFF OVERNIGHT WED AS THE UPPER LOW MOVES
SLOWLY TO THE EAST. SCATTERED SHOWERS WILL LINGER OVER THE
NORTHERN MTNS INTO FRI AS THE UPPER LOW TAKES ITS TIME MOVING OUT
OF ID. THE NAM MOVES THE LOW OUT MUCH SOONER...BUT THE GFS AND THE
ECMWF SAY OTHERWISE. A MINOR UPPER RIDGE MOVES INTO THE PAC NW BY
SAT EVE...AND REMAINS INTO SUNDAY BEFORE FLATTENING INTO MORE
ZONAL FLOW. THIS WILL RESULT IN DRY CONDTIONS AND WARMER TEMPS SAT
AND SUN...BUT THE ZONAL FLOW SHOULD BRING IN PAC MOISTURE. THIS
WILL INCREAST THE CHANCES FOR PRECIP MON THRU TUE IN THE CENTRAL
MTNS. HEDGES
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL INTO THIS EVENING. EXPECT
ISOLATED POCKETS OF LATE AFTERNOON HIGH-BASED CONVECTION OVER HIGHER
TERRAIN...AND WIND GUSTS MAY AGAIN BE ERRATIC AND STRONG WITH
POTENTIAL FOR LOCALIZED GUSTS UP TO 40KTS. MOISTURE MOVES INTO THE
CENTRAL MOUNTAINS TONIGHT AS A COLD FRONT CROSSES THE REGION
OVERNIGHT WITH SOME POCKETS OF MVFR. MOST LIKELY AREA FOR
PRECIPITATION WILL BE IN THE CENTRAL MOUNTAINS AFTER 06Z. DSH
&&
.FIRE WEATHER...
.FIRE WEATHER...PACNW UPPER LOW MOVES FURTHER INLAND TONIGHT INTO
WEDNESDAY. POCKETS OF DRY CONVECTION POSSIBLE LATE THIS AFTERNOON
OVER HIGHER ELEVATIONS. A COLD FRONT SLIDES ACROSS THE REGION
OVERNIGHT...WITH THE POTENTIAL FOR SIGNIFICANT PRECIP IN THE CENTRAL
MOUNTAINS LATE TONIGHT INTO WEDNESDAY. STRONG WINDS WILL DEVELOP ON
WEDNESDAY AND MUCH COOLER TEMPERATURES AND A CORRESPONDING RISE IN
DAYTIME HUMIDITY. DSH
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TO 9 PM MDT WEDNESDAY IDZ020-021.
&&
Hazardous weather outlook, Jun 18, 2:43 AM MST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
343 AM MDT TUE JUN 18 2013
IDZ017>025-031-032-190945-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
343 AM MDT TUE JUN 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATER TODAY. ISOLATED
ACTIVITY IS POSSIBLE ACROSS THE UPPER SNAKE HIGHLANDS
AND NEAR CITY OF ROCKS...WITH A MUCH BETTER CHANCE IN THE CENTRAL
MOUNTAINS. STRONGER STORMS THROUGH THIS EVENING MAY PRODUCE WINDS
IN EXCESS OF 45 MPH. OVERNIGHT...LOCALLY HEAVY DOWNPOURS ARE
WEST OF A CHALLIS TO GALENA SUMMIT LINE. THE POTENTIAL IS THERE
FOR LOCALIZED FLOODING AND SLIDES FOR THE HALSTEAD AND MUSTANG BURN
AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE CENTRAL
MOUNTAINS THROUGHOUT THE DAY...WITH A SLIGHT CHANCE IN THE
AFTERNOON AND EVENING ACROSS THE MOUNTAINS EXCEPT FOR NEAR BEAR
LAKE. GUSTY DOWNBURST WINDS ARE POSSIBLE WITH MOST STORMS...WITH
SOME SMALL HAIL EXPECTED ACROSS THE NORTH. LOCALLY HEAVY RAINFALL
WILL CONTINUE TO POSE POTENTIAL ISSUES FOR THE MUSTANG AND
HALSTEAD BURN AREAS THROUGH THE DAY.
GUSTY WINDS AND COOLER TEMPERATURES WILL ACCOMPANY A COLD FRONT
TOMORROW. A LAKE WIND ADVISORY IS LIKELY NEEDED FOR AMERICAN FALLS
RESERVOIR AND POSSIBLY A WIND ADVISORY FOR THE UPPER SNAKE PLAIN.
DUE TO COOLER TEMPERATURES...LIGHT SNOW IS POSSIBLE AT TIMES
ACROSS THE HIGHER ELEVATIONS OF THE CENTRAL MOUNTAINS THROUGH
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Heat, Upper Snake River Plain
- When
- June 18, 2:00 PM MST to 6:00 PM MST
- Where
- Upper Snake River Plain forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
A 21 month old girl died in Ammon when she was accidentally left in an automoblie and suffered heat stroke.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Georgia, June 18, 2013$139,000 · 60 kt wind · 6 events
- Tornado and Damaging Winds in North Carolina, June 18, 2013$151,000 · EF0 · 3 events
- Hail in Minnesota, June 18, 2013$100,000 · 2.5 in hail · 5 events
- Flash Flooding and Hail in Massachusetts, June 18, 2013$40,000 · 1 in hail · 4 events
- Tornado and Hail in Colorado, June 18, 2013EF1 · 4 events
- Flash Flooding and Damaging Winds in Louisiana, June 18, 2013$20,000 · 53 kt wind · 11 events
- Flash Flooding and Damaging Winds in South Carolina, June 18, 2013$19,000 · 50 kt wind · 11 events
- Flash Flooding and Flood in New Jersey, June 18, 2013$20,000 · 9 events
- Flash Flooding and Hail in Kansas, June 18, 20132 in hail · 19 events
- Flash Flooding and Hail in Kansas, June 18, 20132 in hail · 18 events
- Hail and Damaging Wind in Iowa, June 18, 2013$21,000 · 1 in hail · 2 events
- Dense Fog in South Dakota, June 18, 20132 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464578.